Chronic headaches

by Sheryl
(New Zealand)

Hello Wray, I had a hysterectomy in 1999. The next year I developed band like tightening headaches lasting 24/7. I still get these headaches today and the doctors and specialists just put me on anti depressants.

They did do blood tests for hormone levels and said they were all within there normal range. I have since had a silva test done and nearly all my levels are low. I have tried progestrone tabs, bi-est cream, DHEA, and progestrone cream with no luck in any. They just seem to make my headaches worse. Is it possible that the progestrone cream I tried has syntetic hormones in it? I would really love to be rid of these headaches and be able to get on with a normal happy life again. I am 50 years old.

Please can you help. I am considering ordering your Natpro but with the run of bad luck I have had in the past with stuff I am a bit hesitant. I have also started having trouble wearing eyeliner and mascara. Also some cleaners make my headaches worse and I have had trouble wearing my jewellery as well. I hope that once I can be free of these headaches that everything else will just come right again. Thank you.

Comments for Chronic headaches

Click here to add your own comments

Oct 31, 2011
Chronic headaches
by: Wray

Hi Sheryl I've only just seen your post and do apologise about the late reply. The problem with tests, blood or saliva, is the ratio is never checked. The oestrogen could be high normal and the progesterone low normal and all hell will break loose. I suspect the progesterone cream you tried was a very low strength, giving you only 20-40mg/day, and not synthetic. I recommend 100-200mg/day or more, dependant on symptoms. I've found the amount really does have to be high to be effective, too low a level merely exacerbates already bad symptoms, as you've found. We have more info on our Oestrogen Dominance page. Rarely are women warned about this aspect of progesterone therapy. Migraines and headaches are helped by progesterone, see here, here, here, here, here and here. Please avoid DHEA, see here, here, here and here. I'm running out of space so will start a new comment below. Take care Wray

Oct 31, 2011
Chronic headaches
by: Wray

Hi Sheryl I also suspect you are short of vitamin D, most of us are. But particularly those living in latitudes higher than 34 degrees. A lack of vitamin D not only reduces the benefits of progesterone, but causes migraines and headaches, see here, here and here. Please have a blood test done. For more info on testing etc see the Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml and not the 30ng/ml labs and doctors regard as adequate. And the minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...